Alert archive / Kentucky / Areal Flood Warnings in 2017
Areal Flood Warning 21, NWS Wilmington, OH
NWS Wilmington, OH issued this areal flood warning at Jun 23, 2017, 11:10 PM EDT for Lewis County, Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 11:10 PM EDT (03:10 UTC)
- Expired
- Jun 24, 2017, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Lewis County, KY
The radar
The Jackson,KY radar (KJKL), 106 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:45 AM EDT | FLOOD | 1 S Head Of Grassy, KY | ROUTE 59 IS CLOSED DUE TO HIGH WATER. |
| Jun 24, 4:45 AM EDT | FLOOD | 2 Sse Camp Dix, KY | KENTUCKY 474, SCOTTS BRANCH ROAD WAS CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WGUS41 KILN 240310
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
1110 PM EDT FRI JUN 23 2017
KYC135-240915-
/O.NEW.KILN.FA.W.0021.170624T0310Z-170624T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lewis KY-
1110 PM EDT FRI JUN 23 2017
The National Weather Service in Wilmington has issued a
* Flood Warning for...
Southeastern Lewis County in northeastern Kentucky...
* Until 515 AM EDT Saturday.
* At 1100 PM EDT, local law enforcement reported flooding is
occurring on Route 59, 18 miles south of Vanceburg and also
on Lower Kinney Road.
* Some locations that will experience flooding include...
Head of Grassy, Camp Dix, Garrison, Saint Paul, Firebrick, Harris,
Rexton, Tannery and Emerson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flooding, go to our website at weather.gov/iln and submit
your report via social media, when you can do so safely.
&&
LAT...LON 3835 8337 3839 8341 3858 8326 3862 8327
3863 8324 3862 8321 3862 8315 3867 8311
3869 8306 3872 8303 3868 8303 3862 8308
3860 8307 3854 8312 3854 8314 3849 8319
3844 8321 3843 8324 3835 8324 3834 8323
$$
SitesWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 23, 10:02 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 23, 10:02 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1002 PM EDT Fri Jun 23 2017
.SYNOPSIS...
A cold front will drop southeast across the area this evening
and will interact with the moisture from the remnants of
Tropical Storm Cindy. This will produce periods of heavy rain
this afternoon into tonight. Behind the system, temperatures
will drop below normal for the weekend and into early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Cold front is crossing CWA, while Tropical Depression Cindy was
centered over east central Kentucky and is forecast to eject
northeast tonight. Latest surface analysis shows quicker
movement and a track that is farther south than models had
suggested.
Showers and thunderstorms have diminished greatly in coverage
from the northwest as drier air works in. With heavy rain
shifting southeast, have cancelled the Flash Flood Watch for
locations from ILN to the north border of the CWA. Will continue
Flash Flood Watch a bit longer for southern counties where
moisture transport and convergence are still favorable.
An upper level trough axis is pushing directly overhead. As
this occurs the cold front will move across the area late this
evening, bringing an end to precip. The cold front will then
clear the area early Saturday morning. Right behind the cold
front winds will pickup briefly as strong CAA moves in.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
During the day Saturday surface high pressure over the midwest
will slowly nudge into the area with PWATs plummeting from 2.22"
to less than 0.80" by Saturday evening. During the day Saturday
some high res models are indicating some pop up showers possible
but looking at forecast soundings shows that there will likely
not be enough moisture for this. Overall have kept precipitation
out of the forecast for Saturday. High temperatures Saturday
will be in the mid to upper 70s with dewpoints falling off into
the upper 50s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Mean mid level trof over the Great Lakes with surface high pressure
nosing into the Ohio Valley this weekend. A few showers or
thunderstorms will be possible across the north during the afternoon
Sunday. Cool temperatures look to be 5 to 10 degrees below normal
with highs on Sunday from the lower 70s north to the upper 70s far
south.
Mean trof becomes more amplified over the area, so a contd threat of
showers or thunderstorms will be continued Monday. Cool temperatures
to continue with Mondays highs expected to be in the lower 70s.
Warm front to develop over the Great Lakes with southerly flow
increasing. Temperatures will continue to moderate with highs
Thursday in the lower and middle 80s.
The ECMWF and Canadian solns bringing a progressive system through
the Great Lakes Thursday, while the GFS holds off pcpn. With an
increase in moisture have allowed for a slight chance of a
thunderstorm but confidence is not high in this chance.
Models solns sharpen up mid level trof over the eastern Great Lakes
which may lead to a few showers or thunderstorms over the
northeastern counties. Rather cool readings to continue Tuesday
with highs generally in the mid 70s.
Surface high pressure slide east with southerly low level developing
on its back side at midweek. Expect dry conditions with a warming
trend. Temperatures will be closer to normal with highs on Wednesday
in the lower 80s.
Westerly flow aloft with surface wave tracking through the northern
Great Lakes. This will allow an associated surface front to drop
south into the southern Great Lakes and stall out. Have limited
pops to chance category with the highest pops northwest Thursday. On
the warm side of this system, expect temperatures to reach highs in
the lower and middle 80s Thursday.
Another progressive wave and associated frontal boundary expected to
approach from the west increasing thunderstorm chances Friday into
Friday night. Model solution strength and timing differences exist
regarding this system. Due to this spread, uncertainty
increases.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Flight conditions are being affected by a cold front interacting
with Tropical Depression Cindy. As Cindy tracks through Eastern
Kentucky and the cold front sags farther south, widespread
heavy rain is now translating east of TAF sites. Ceilings as low
as IFR may linger for a short time, before drier air works in
during the overnight hours, leaving VFR ceilings. Visibility may
be reduced later tonight at LUK and ILN due to very moist
air trapped near the ground following the rain.
Expect VFR on Saturday under a dry westerly flow ahead of a
large area of high pressure extending from the northwest. Winds
may gust close to 20 knots during the afternoon.
OUTLOOK...Intermittent MVFR ceilings possible through Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 2 AM EDT Saturday for OHZ073-074-
077>082-088.
KY...Flash Flood Watch until 2 AM EDT Saturday for KYZ089>100.
IN...Flash Flood Watch until 2 AM EDT Saturday for INZ073>075-080.
&&
SYNOPSIS...Haines
NEAR TERM...Coniglio/Haines
SHORT TERM...Haines
LONG TERM...AR
AVIATION...ConiglioHazardous weather outlook, Jun 23, 7:51 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 751 PM EDT Fri Jun 23 2017 INZ050-058-059-066-OHZ042>046-051>056-060>062-070-071-250000- Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Butler-Warren- 751 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>095-OHZ077-250000- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Hamilton- 751 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for Southeast Indiana, Northern Kentucky and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ096>100-OHZ073-074-078>082-088-250000- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown- Highland-Adams-Pike-Scioto- 751 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ063>065-072-250000- Fayette OH-Pickaway-Fairfield-Clinton- 751 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for Central Ohio and Southwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-034-035-250000- Hardin-Mercer-Auglaize- 751 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 23, 10:36 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLOOD GEORGETOWN 38.87N 83.90W
06/23/2017 BROWN OH LAW ENFORCEMENT
LINGERING HIGH WATER REPORTED IN SEVERAL LOCATIONS
THROUGHOUT BROWN COUNTY. TIME ESTIMATED.
&&
KCLocal storm report, Jun 23, 10:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1041 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD 3 WNW MANCHESTER 38.70N 83.65W
06/23/2017 ADAMS OH LAW ENFORCEMENT
HIGH WATER REPORTED OVER A PORTION OF STATE ROUTE 41 IN
SPRIGG TOWNSHIP. TIME ESTIMATED.
&&
KCLocal storm report, Jun 23, 10:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1043 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD 2 SSE SEAMAN 38.91N 83.57W
06/23/2017 ADAMS OH LAW ENFORCEMENT
HIGH WATER REPORTED OVER A PORTION OF SR 247 IN WAYNE
TOWNSHIP. TIME ESTIMATED.
&&
KCLocal storm report, Jun 23, 10:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLOOD 4 SSE ERLANGER 38.96N 84.57W
06/23/2017 KENTON KY LAW ENFORCEMENT
A PORTION OF CODY RD. REMAINED CLOSED DUE TO LINGERING
HIGH WATER. TIME ESTIMATED.
&&
KCLocal storm report, Jun 23, 10:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1054 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 2 SE WILMINGTON 39.42N 83.80W
06/23/2017 M2.85 INCH CLINTON OH OFFICIAL NWS OBS
STORM TOTAL RAINFALL AT NWS WILMINGTON OHIO.
&&
KCLocal storm report, Jun 23, 10:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLOOD 4 SE LYNCHBURG 39.20N 83.74W
06/23/2017 HIGHLAND OH LAW ENFORCEMENT
HIGH WATER REPORTED OVER A PORTION OF US 50 NEAR
HILLSBORO. PHOTO VERIFIED. TIME ESTIMATED.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:35 PM EDT | Areal Flood Warning | ILN | Pendleton | 4 hr |
| Jun 24, 12:12 AM EDT | Areal Flood Warning | ILN | Lewis | 5 hr |
| Jun 24, 5:05 AM EDT | Areal Flood Advisory | ILN | Lewis | 8 hr |
Nearby
Areal Flood Warnings in Kentucky, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.